Alert archive / Arkansas / Tornado Warnings in 2019
Tornado Warning 6, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Apr 30, 2019, 1:08 PM CDT for Madison County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2019, 1:08 PM CDT (18:08 UTC)
- Expired
- Apr 30, 2019, 1:38 PM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Madison County, AR
The radar
The Western Arkansas radar (KSRX), 106 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 12:02 PM CDT | Tornado Watch | SPC | 13 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1237 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
124
WFUS54 KTSA 301808
TORTSA
ARC087-301900-
/O.NEW.KTSA.TO.W.0006.190430T1808Z-190430T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
108 PM CDT Tue Apr 30 2019
The National Weather Service in Tulsa has issued a
* Tornado Warning for...
Southeastern Madison County in northwestern Arkansas...
* Until 200 PM CDT.
* At 108 PM CDT, a severe thunderstorm capable of producing a tornado
was located over St. Paul, moving northeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations in or near the path include...
St. Paul... Saint Paul...
Pettigrew... Kingston...
Witter... Marble...
Aurora... Boston...
Dutton... Red Star...
Weathers... Brashears...
Combs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3595 9349 3593 9349 3592 9351 3585 9352
3576 9363 3577 9375 3580 9389 3618 9359
3616 9358 3615 9355 3613 9355 3612 9348
3608 9348 3608 9345 3597 9345
TIME...MOT...LOC 1808Z 218DEG 23KT 3581 9375
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$2 follow-up statements
540
WWUS54 KTSA 301823
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
123 PM CDT Tue Apr 30 2019
ARC087-301900-
/O.CON.KTSA.TO.W.0006.000000T0000Z-190430T1900Z/
Madison AR-
123 PM CDT Tue Apr 30 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
SOUTHEASTERN MADISON COUNTY...
At 122 PM CDT, a severe thunderstorm capable of producing a tornado
was located 3 miles south of Witter, moving northeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations in or near the path include...
Aurora... Kingston...
Witter... Marble...
Weathers...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3595 9349 3593 9349 3589 9357 3584 9364
3585 9369 3590 9381 3618 9359 3616 9358
3615 9355 3613 9355 3612 9348 3608 9348
3608 9345 3597 9345
TIME...MOT...LOC 1822Z 218DEG 23KT 3588 9368
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$325
WWUS54 KTSA 301838
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
138 PM CDT Tue Apr 30 2019
ARC087-301847-
/O.CAN.KTSA.TO.W.0006.000000T0000Z-190430T1900Z/
Madison AR-
138 PM CDT Tue Apr 30 2019
...THE TORNADO WARNING FOR SOUTHEASTERN MADISON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 1100 PM CDT for northwestern
Arkansas.
Remember, a Tornado Warning still remains in effect for Southeasern
Madison County until 215 pm!
LAT...LON 3595 9349 3593 9349 3589 9357 3584 9364
3585 9369 3590 9381 3618 9359 3616 9358
3615 9355 3613 9355 3612 9348 3608 9348
3608 9345 3597 9345
TIME...MOT...LOC 1836Z 218DEG 23KT 3596 9360
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 30, 10:58 AM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Apr 30, 10:58 AM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1058 AM CDT Tue Apr 30 2019
...UPDATE...
.DISCUSSION...
Morning mesoanalysis shows front extending from northwestern
portions of Osage County southwest to Perkins to just north of the
OKC metro. This will be the focus for storm development for the
next few hours. South of the boundary, in the warm sector, the
airmass has become moderately unstable. The most robust area for
storm development recently has been along and just north of the
boundary across central Oklahoma. Most of these storms are
slightly elevated, north of the boundary. There has been low level
rotation detected with a few of the storms along the boundary, so
we'll be watching their evolution closely over the next few hours.
Short term high resolution models suggest numerous storms will
form this afternoon, within the uncapped warm sector. The low
level shear and high moisture support the possibility of
tornadoes. It will be a question of if storms can remain discrete.
On the synoptic scale, this resembles a classic "Maddox" type of
event, favoring heavy rain. The southwest flow aloft, combined
with a high PW airmass, supports repeated rounds of backbuilding
thunderstorms, which will result in heavy rain and flooding for
portions of the area. We expect the heavy rain to begin this
afternoon for eastern Oklahoma and spread into western Arkansas
by late afternoon and evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 63 78 62 / 90 80 40 50
FSM 80 66 79 65 / 80 90 50 60
MLC 78 67 78 64 / 90 90 50 60
BVO 73 61 77 58 / 80 70 40 60
FYV 75 64 74 61 / 80 90 40 50
BYV 76 63 77 61 / 80 90 40 50
MKO 76 66 78 63 / 90 80 40 50
MIO 74 61 76 60 / 90 80 40 60
F10 75 65 78 63 / 90 80 40 50
HHW 80 68 78 65 / 70 80 60 70
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Wednesday morning for OKZ049-054>076.
AR...Flash Flood Watch through Wednesday morning for ARZ001-002-010-
011-019-020-029.
&&
SHORT TERM...06
LONG TERM....18
CORFIDIHazardous weather outlook, Apr 30, 4:40 AM CDT, 8 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
440 AM CDT Tue Apr 30 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
440 AM CDT Tue Apr 30 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
...Severe Weather and Flooding Likely Today into Tonight...
...Flash Flood Watch in Effect Through Tonight...
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Elevated.
AREA....Eastern Oklahoma and far northwest Arkansas.
ONSET...This afternoon.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...This morning, but mainly this afternoon.
AREA AT GREATEST RISK...Northeast and east-central Oklahoma.
FLASH FLOOD.
RISK...Elevated.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...This afternoon into tonight.
HEAVY RAIN.
RISK...Critical.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...This morning.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...This morning.
DISCUSSION...
Showers and thunderstorms will begin to develop this morning across
northeast Oklahoma along and north of a stalled frontal boundary. A
few of these storms could be severe with large hail and heavy
rainfall. Thunderstorms will continue to increase in coverage and
intensity through the afternoon hours with all modes of severe
possible, including large hail, damaging winds and a few tornadoes.
In addition to the severe threat, very heavy rainfall is expected
today through Wednesday with widespread 2 to 4 inch rainfall totals
likely with locally higher amounts possible. This will likely cause
flash flooding and main stem river flooding in some areas. A flash
flood watch remains in effect through tonight for most of eastern
Oklahoma and northwest Arkansas.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY THROUGH MONDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Thunderstorm chances are forecast to continue into Wednesday with
the greater potential shifting into southeast Oklahoma and Northwest
Arkansas Wednesday afternoon and night. Large hail, damaging winds
and very heavy rainfall will again be possible in the stronger
storms. The flash flood watch may need to be extended into
the day Wednesday, especially across southeast Oklahoma and west-
central Arkansas.
Another cold front will move into the region on Thursday before
stalling across southeast Oklahoma and northwest Arkansas. A moist
and unstable air-mass will remain along and south of the front with
thunderstorms and heavy rainfall possible both Thursday and Friday.
Any additional rainfall with likely further aggravate any ongoing
flooding. At least limited thunderstorm chances will likely linger
this weekend into early next week.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency management officials should be prepared for the
potential of severe weather and flooding today into Wednesday.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Apr 30, 7:28 AM CDT, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
728 AM CDT Tue Apr 30 2019
OKZ054-301300-
Osage OK-
728 AM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
800 AM CDT...
At 728 AM CDT, strong thunderstorms were located along a line
extending from 7 miles south of Cedar Vale to 4 miles west of
Shidler. Movement was northeast at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Shidler... Burbank...
Grainola... Foraker...
Southwestern Kaw Lake... Webb City...
Apperson...
LAT...LON 3700 9638 3699 9639 3656 9689 3660 9692
3659 9697 3655 9694 3655 9691 3648 9699
3648 9700 3652 9701 3654 9694 3659 9698
3659 9706 3668 9706 3670 9703 3668 9694
3675 9689 3674 9683 3678 9675 3700 9675
TIME...MOT...LOC 1228Z 224DEG 37KT 3699 9652 3677 9674Special weather statement, Apr 30, 11:27 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1127 AM CDT Tue Apr 30 2019
OKZ054-301700-
Osage OK-
1127 AM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
NOON CDT...
At 1127 AM CDT, a strong thunderstorm was located over Pearsonia,
moving northeast at 45 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Elgin... Bigheart...
Pearsonia... Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3700 9600 3697 9600 3668 9643 3681 9659
3700 9639
TIME...MOT...LOC 1627Z 225DEG 38KT 3681 9645Special weather statement, Apr 30, 11:56 AM CDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Tulsa OK 1156 AM CDT Tue Apr 30 2019 OKZ056-057-061-301745- Craig OK-Rogers OK-Nowata OK- 1156 AM CDT Tue Apr 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CRAIG...NORTH CENTRAL ROGERS AND EASTERN NOWATA COUNTIES UNTIL 1245 PM CDT... At 1155 AM CDT, a strong thunderstorm was located near Watova, moving northeast at 30 mph. Nickel size hail will be possible with this storm. Locations in or near the path include... Nowata... Delaware... Lenapah... New Alluwe... Watova... Centralia... Centrailia... PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3651 9554 3659 9574 3694 9560 3683 9530 TIME...MOT...LOC 1655Z 204DEG 24KT 3662 9561
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 9:34 AM CDT | River Flood Advisory | TSA | Crawford, Franklin | 18 hr |
| Apr 30, 1:27 PM CDT | Tornado Warning | TSA | Madison | 20 min |
| Apr 30, 3:11 PM CDT | Tornado Warning | TSA | Washington | 49 min |
| Apr 30, 3:51 PM CDT | Tornado Warning | TSA | Benton | 39 min |
| Apr 30, 3:58 PM CDT | Tornado Warning | TSA | Benton, Washington | 47 min |
| Apr 30, 4:07 PM CDT | Tornado Warning | TSA | Carroll | 26 min |
| Apr 30, 4:25 PM CDT | Areal Flood Advisory | TSA | Benton, Washington | 3 hr |
| Apr 30, 4:40 PM CDT | Tornado Warning | TSA | Benton, Carroll | 50 min |
| Apr 30, 5:18 PM CDT | Special Weather Statement | TSA | Crawford | 27 min |
| Apr 30, 5:36 PM CDT | Tornado Warning | TSA | Benton, Washington | 39 min |
| Apr 30, 6:05 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 28 min |
| Apr 30, 6:19 PM CDT | Special Weather Statement | TSA | Washington | 26 min |
| Apr 30, 6:47 PM CDT | Special Weather Statement | TSA | Madison | 43 min |
Nearby
Tornado Warnings in Arkansas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.